MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The defect was noticed prior to insertion of the lens into the eye which reasonably suggests the lens was not implanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
The intraocular lens was kinked/crimped.The lens was scrunched up when advanced, during handling but prior to insertion.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Additional information: the customer confirmed that there was no patient contact and no incision enlargement or vitrectomy.The surgeon was able to complete the procedure with a backup intraocular lens without injuries.Device available for evaluation ? yes, returned to manufacturer on 02/01/2017.Device returned to manufacturer ? yes.Device evaluation: the intraocular lens (iol) unit was received in the original folding carton.The cartridge component was observed correctly engaged into the lower body of the device.The plunger component was observed in the advanced position.The plunger was gently pulled back, and it was found not locked.Visual inspection at 10x microscope magnification was performed.Residues of viscoelastics were observed on the cartridge of the returned device.The lens was observed stuck at the loading zone.The lens was torn.The reported issue was verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provide instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6213734
Report Number2648035-2016-02104
Device Sequence Number13533731
Product Code HQL
UDI-Device Identifier05050474558472
UDI-Public(01)05050474558472(17)190524
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/24/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/29/2016
Supplement Report FDA Received Date03/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1